Is Home Teeth Whitening the Best Bleaching Choice for You?

A positive first impression is important in life. A nice smile and white teeth make a first impression that can last a lifetime. It is no secret that teeth lose their whiteness as we age, and that can make for a bad impression. Hollywood celebrities know this and that's why... Read More

February 03 2010

Learn How Denture Cream Causes Zinc Poisoning

Tagged Under : , , , ,

Our Law Firm

According to reports, an estimated 35 million people in the United States wear dentures. Of these millions, most of them also have to use denture cream. However, what most people do not know is there are risks involved with using denture cream and the chemicals this substance contains.

People who have dentures can purchase over-the-counter denture adhesive cream. The cream is put on the dentures and after that are inserted in the mouth, this will keep them in place. Many people who wear dentures, specifically those who have loose or poor fitting dentures, often use large amounts of denture cream to hold their dentures in place. Serious health problems can be caused if this causes people to ingest the denture cream.

Hot Teeth Whitening Topic

Zinc Toxicity Caused by Denture Cream

Most denture creams contain zinc and even though a small amount of zinc is healthy in a balanced diet, too much zinc can be toxic and can lead to zinc poisoning if ingested in large amounts. If a lot of zinc is consumed it could cause a reduction of another vital metal in the body. Because of this a serious neurological issue could occur.

Zinc Poisoning Symptoms Caused by Denture Cream

If someone experiences zinc toxicity caused by denture creams such as Poligrip and Fixodent, they could experience a variety of symptoms. There are some signs that people may experience due to denture cream are:

Numbness
Weakness
Unable to balance
Not having coordination
Tingling in the hands and feet

There have also been many reports of people experiencing paralysis and loss of sensation and muscle weakness in their arms and legs. You may want to file Pharmaceutical Drug Claims if you or someone you know have experienced any of these symptoms and use denture cream please contact us today to speak with an experienced attorney about the options available to you.